Overview
Introduction
Serotonin syndrome is a rapidly evolving toxidrome caused by excessive serotonergic activity, usually after serotonergic medicines are combined or a single agent is taken in ove...
NCLEX-RN
NCLEX-RN
Serotonin syndrome is a rapidly evolving toxidrome caused by excessive serotonergic activity, usually after serotonergic medicines are combined or a single agent is taken in overdose. The bedside pattern is excess central nervous system activity, autonomic activation, and neuromuscular overactivity. Clonus and hyperreflexia are especially useful clues because they point toward serotonin toxicity rather than an undifferentiated fever or agitation. The immediate clinical sequence is to stop further serotonergic exposure, provide supportive care, reduce muscle activity and heat production, and identify complications early.
Unlock full lesson + practice questions
8 more sections with scenarios, priorities, and review drills.
Next study step
Finish the lesson first, then choose a focused activity to apply what you just reviewed.
Continue studying
Sign in to save progress on this lesson.
Unlock the interactive lesson quiz with a plan that includes this NCLEX-RN pathway. You can still explore topic-filtered questions from the bank hubs below.